I am almost 64 and female and have just started taking a med for low thyroid levels. Also, would having 550 g of calcium (from juice and almond milk) be too much calcium for b-fast? I am now taking my multivitamin, calcium supplement, and Vitamin D3 tablet for lunch.
Hello, I disagree with the Calcium and so does the literature. Calcium is not to be taken within two hours of thyroid replacement Med's. taking at lunch and dinner is a better option. Copied from drug interactions:
"Interactions between your selected drugs
levothyroxine ↔ calcium carbonate
Applies to:levothyroxine and Calcium 600 D (calcium/vitamin d)
Using calcium carbonate together with levothyroxine may decrease the effects of levothyroxine. You should separate the administration of levothyroxine and calcium carbonate by at least 4 hours. If your doctor does prescribe these medications together, you may need a dose adjustment or special test to safely use both medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor."
There is a handy lookup of medications and interactions with other drugs, mineral, vitamins, etc. the D3 and calcium need to be taken with calcium rich food to be effective. Also be sure the calcium is chewable. Often the hard tablets do not dissolve in the body and you don't receive the benefit. Always buy a reputable brand of these as they are not regulated and if cheap, probably from China and may well be contaminated.
Fiber is good as long as your body can handle it. Slows digestion and controls blood sugars. I eat lots of fruit, same effect.
Be sure you take the med with water only for full absorption. And I picked out just one thyroid supplement. All works the same. K
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am a 28 year old female who was recently diagnosed with underactive thyroid. My tsh level was 9.75
Posted 22 Sep 2012 • 12 answers
Posted 2 Oct 2012 • 1 answer
Posted 6 Jul 2013 • 1 answer
Posted 20 Dec 2014 • 4 answers
Posted 7 Oct 2015 • 2 answers